Ask a doctor

Radiesse Injection Site Left With Bumps?

I was injected with Radiesse many times. My last experience I was left with bumps at the needle sites. Waited for one month hoping they would flatten out. Went back to Dr and was told they were calcium deposits. He went in with a needle to try to break them up. You would hear the crunch. They then injected with Rystalane. Needless to say black & blue, swollen. Is it possible it was a bad batch? Should I never use it again?

Doctor Answers (5)

Radiesse Injection Site Left With Bumps?

+1

     Radiesse injected too superficially or in a large amount in a small area can produce this result.  HA fillers may be a little better due to particle size and composition.

 

 

Kenneth Hughes, MD Los Angeles, CA


Los Angeles Plastic Surgeon
5.0 out of 5 stars 209 reviews

Bumps After Radiesse

+1

After an injection of Radiesse, patients may experience redness, bruising, swelling or other local side effects. Most side effects of treatment resolve within a few days. More rare side effects may include swelling that lasts longer, unevenness or firmness in the area injected, and as with any injection, there may be a risk of infection. I would suggest using different injectables in the future to avoid further issues or receive the treatment from a different doctor. Best of luck. 

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 94 reviews

Radiasse after effects

+1

unfortunately, this rare occurence can happen.  There are several factors that may conribute to this, i.e. poor injection technique, possibly defective material.

I would consider alternative injectables in the future.

H. Eliot Y. Ghatan, MD
New York Dermatologist

You might also like...

Radiesse bumps

+1

It is likely that when you were injected with the radiesse that some of the product might have been deposited at the skin level and you had some bumps from that. They can typically be removed with the needle. Sometimes if they are deeper it may just require some time for your body to absorb them. You may have to consider alternative injections of another product in the future or use the product differently.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Radiesse - bad batch or bad injection?

+1

It is likely that some of the Radiesse was injected too superficially. Most adverse side effects can be prevented with good technique and experience. Injecting slowly into the correct tissue plane will usually prevent what you are describing. As you have had a good experience with Radiesse in the past, there is no reason to expect it to be any different in the hands of a good injector.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.